Related Experiment Video
Updated: Jun 24, 2026

Preliminary Study on Acupuncture Combined with Grain-sized Moxibustion for Treating Rheumatoid Arthritis with Finger Joint Pain
Published on: May 16, 2025
[Severe drug hypersensitivity syndrome due to sulphasalazine in patient with rheumatoid arthritis]
M Gutierrez1, E Filippucci, L Bugatti
1Clinica Reumatologica, Università Politecnica delle Marche, Ospedale "A. Murri", Jesi, Ancona, Italia. dr.gmarwin@gmail.com
Abstract:
Drug Hypersensitivity Syndrome, also known as Drug Rash with Eosinophilia and Systemic Symptoms is a severe adverse reaction characterized by clinical manifestations including fever, skin eruption, lymphoadenopathy, associated with eosinophilia, leukocytosis and multiple visceral involvement, with 10% of mortality due to development of multiple organ failure. This reaction usually occurs between two and six-eight weeks after the beginning of the treatment and may not resolve with interruption of the suspected drug. Sulfonamides, anticonvulsant, allopurinol are the most frequently involved molecules, but recently cases have been described also with gabapentin and strontium ranelate. In the present report we describe a case of a patient with rheumatoid arthritis who presented severe drug hypersensitivity syndrome, with liver and kidney involvement due to sulphasalazine.
Related Concept Videos
Drug Toxicity: Allergic Reactions
Hypersensitivity Reactions: Immune-Complex Reactions
Allergic Drug Reactions
Drugs for Treatment of Ulcerative Colitis in IBD
Drug toxicity: Idiosyncratic Reactions
Hypersensitivity Reactions: Delayed Hypersensitivity Reactions